Jump to content

Donna: Effexor withdrawal


Donna

Recommended Posts

I have been completely off Effexor for 8 days and I am GOING CRAZY! I came off a 225mg dose over a two month timeframe. I am experiencing dizzyness, nausea, brain fades, arm and hand numbness, nightmares, sleepiness, and extreme headaches! Today I had bouts of crying and uncontrollable rages. I don't dare be around anyone because I don't know what will set me off. Will I ever feel normal again?

Link to comment
  • Moderator Emeritus

I have been completely off Effexor for 8 days and I am GOING CRAZY! I came off a 225mg dose over a two month timeframe. I am experiencing dizzyness, nausea, brain fades, arm and hand numbness, nightmares, sleepiness, and extreme headaches! Today I had bouts of crying and uncontrollable rages. I don't dare be around anyone because I don't know what will set me off. Will I ever feel normal again?

 

You started to taper 2 months ago 2 weeks total? How long were you taking Effexor? Coming off Effexor as fast as you did is risky. We recommend tapering no more than 10% of each previous dose, and hold for one month. Tapering over a 2 month time frame is wayyy too fast. Do you have a supply of capsules on hand? Someone with more experience will be along shortly but in the meantime take 150 mgs (if you were BID, try taking one full dose).

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment

Donna,

please follow Schuyler's advice. I tapered Pristiq over 8 months and that was too fast.

 

Barb

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment

Hi Donna...

 

Don't put yourself thru this agony. Go back on and stay put to get rid of the symptoms. There is a post on this site (Alto will probably post it for you) on how to safely taper Effexor.

 

Problem with these drugs is that a fast taper can leave us going thru withdrawal sympmtoms for several years.

 

Let us know how you feel. It may take a few days to bounce back after reinstating the Effexor, but you will feel better.

 

Nikki

Intro: http://survivingantidepressants.org/index.php?/topic/1902-nikki-hi-my-rundown-with-ads/

 

Paxil 1997-2004

Crossed over to Lexapro Paxil not available

at Pharmacies GSK halted deliveries

Lexapro 40mgs

Lexapro taper (2years)

Imipramine

Imipramine and Celexa

Now Nefazadone/Imipramine 50mgs. each

45mgs. Serzone  50mgs. Imipramine

Link to comment
  • Administrator

Hi, Donna, welcome.

 

Yep, those are classic withdrawal symptoms.

 

Do you have any Effexor tablets left? If you reinstate a partial dose, maybe even 50mg, you probably will feel a lot better. Stabilize for a month or so, then taper very slowly from there.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy